Texas, 2016Hail in Texas, May 2, 2016
May 2, 2016 · NWS HGX · 2 events in 2 counties and zones
Late night isolated severe thunderstorms developed across parts of Southeast Texas and produced large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Late night isolated severe thunderstorms developed across parts of Southeast Texas and produced large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 1, 11:15 PM CST, 45 minutes earlier.
Area forecast discussion, May 1, 11:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1215 AM CDT MON MAY 2 2016
.AVIATION...
06Z TAF UPDATE...OVERALL THINK TAFS ARE ON TRACK. FRONTAL BOUNDARY
NORTH OF KCLL TO KLFK SHOULD PUSH SOUTH THE NEXT 12-18 HRS AND
LIKELY BE THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS. WILL
KEEP VCTS IN TAFS BUT MAY NEED AMMENDMENTS TO TAFS SHOULD
CONVECTION BE MORE ORGANIZED AND AFFECT TERMINALS. MVFR CIGS
THROUGH THE MORNING SHOULD LIFT IN THE AFTERNOON AS DRIER AIR
FILTERS INTO THE REGION.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 56 76 54 81 57 / 20 0 0 0 0
HOUSTON (IAH) 60 78 56 82 59 / 20 10 0 0 0
GALVESTON (GLS) 66 78 64 79 67 / 20 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...40
AVIATION/MARINE...39
Hazardous weather outlook, May 1, 6:07 AM CST, 17 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
707 AM CDT SUN MAY 1 2016
GMZ330-335-350-355-370-375-021215-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
707 AM CDT SUN MAY 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
UNSETTLED WEATHER IS ANTICIPATED THROUGH MONDAY AFTERNOON.
ADDITIONAL ROUNDS OF SHOWERS AND STORMS ARE EXPECTED. WINDS AND
SEAS WILL BE HIGHER NEAR STORMS. KEEP UP WITH THE LATEST
FORECASTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END WITH A FRONTAL
PASSAGE ON MONDAY. MODERATE OFFSHORE WINDS IN ITS WAKE MAY
REQUIRE A SMALL CRAFT ADVISORY. OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED FROM MID WEEK ONWARD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
TXZ163-164-176>179-195>200-210>214-226-227-235>238-021215-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
707 AM CDT SUN MAY 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
EXPECT INCREASING SHOWER AND THUNDERSTORM CHANCES THROUGH THE DAY
AND OVERNIGHT. THE STRONGER CELLS MAY BE CAPABLE OF PRODUCING A
COUPLE OF INCHES OF RAIN IN A SHORT TIME PERIOD WHICH COULD LEAD
TO LOCALIZED STREET FLOODING. 30 TO 45 MPH WIND GUSTS ARE ALSO A
POSSIBILITY IN THE STRONGER CELLS. KEEP UP WITH THE LATEST
FORECASTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY
PRECIPITATION CHANCES WILL DIMINISH WITH THE PASSAGE OF A COOL
FRONT ON MONDAY. NO HAZARDOUS WEATHER IS EXPECTED FOR THE
REMAINDER OF THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, May 1, 10:31 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
1131 PM CDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 6 SSE ONALASKA 30.74N 95.06W
05/01/2016 E0.88 INCH POLK TX BROADCAST MEDIA
DIME TO NICKLE SIZE HAIL REPORTED IN THE BLANCHARD
COMMUNITY OF WEST LIVINGSTON.
&&
EVENT NUMBER HGX1600126
40Hail, Galveston
- When
- May 2, 12:00 AM CST
- Where
- Galveston County, 0.84 mi ENE of (Gls)scholes Fld Gal
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.277, -94.838
Quarter size hail was reported near the intersection of 67th Street and Heards Lane.
Hail, Montgomery
- When
- May 2, 1:30 AM CST
- Where
- Montgomery County, Willis
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 30.420, -95.480
Golf ball size hail was reported near Willis.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, May 2, 2016$35,000 · 1.75 in hail · 26 events
- Flash Flooding and Flooding in Maryland, May 2 to 3, 2016$80,000 · 8 events
- Hail and Damaging Winds in Virginia, May 2, 20162.25 in hail · 29 events
- Hail and Damaging Winds in Maryland, May 2, 20162.75 in hail · 21 events
- Hail and Damaging Winds in Virginia, May 2, 2016$3,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in North Carolina, May 2, 20162 in hail · 17 events
- Flash Flooding and Hail in Kentucky, May 2, 2016$1,000 · 2 in hail · 14 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 2, 20162.25 in hail · 13 events
- Hail in Pennsylvania, May 2, 20161.75 in hail · 11 events
- Flood and Hail in South Carolina, May 2, 20161 in hail · 11 events
- Hail and Damaging Winds in Virginia, May 2, 2016$8,000 · 1.25 in hail · 10 events
- Hail and Damaging Wind in North Carolina, May 2, 2016$1,000 · 1.25 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 635553, 635554.